ARTICLESUse of Orally Disintegrating Olanzapine During Electroconvulsive Therapy for Prevention of Postictal AgitationHERMIDA, ADRIANA P. MD; JANJUA, A. UMAIR MD; TANG, YILANG MD, PhD; SYRE, SHARYN R. MD; JOB, GREGORY MD; MCDONALD, WILLIAM M. MDAuthor Information HERMIDA, JANJUA, TANG, JOB, and McDONALD: Department of Psychiatry and Behavioral Sciences, Emory University School of Medicine, Atlanta, GA SYRE: Advantage Anesthesia LLC, Atlanta, GA The authors declare no conflicts of interest. Please send correspondence to: Adriana P. Hermida, MD, Department of Psychiatry and Behavioral Sciences, Emory University, 12 Executive Park Drive, Atlanta, GA 30329 (e-mail: [email protected]). Journal of Psychiatric Practice: November 2016 - Volume 22 - Issue 6 - p 459-462 doi: 10.1097/PRA.0000000000000185 Buy Metrics Abstract A major medical problem for patients undergoing electroconvulsive therapy (ECT) is the occurrence of postictal agitation (PIA). This phenomenon is associated with confusion and disorientation that can have severe clinical implications for the safety of the patient and health care professionals. Many different pharmacological strategies have been used to prevent PIA. We present data on 40 patients who suffered from PIA after a course of ECT and evaluate the prophylactic use of orally disintegrating olanzapine in the prevention of PIA in subsequent ECT treatments. Copyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.